Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 157, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2018, 12:57 PM MDT for Deuel County, Garden County, Keith County, Nebraska. It was in force for 48 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 12:57 PM MDT (18:57 UTC)
- Expired
- Jun 24, 2018, 1:45 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 12:59 PM MDT | TSTM WND GST 60 | 8 Nw Big Springs, NE | |
| Jun 24, 1:13 PM MDT | TSTM WND DMG | 5 Ese Lemoyne, NE | *** 1 FATAL, 1 INJ *** UPDATED PREVIOUS REPORT WITH MORE INFORMATION ON FATALITY. ESTIMATED 88MPH WINDS UPROOTED TREES, SNAPPED TREE TRUNKS, AND BROUGHT DOWN LARGE BRANCHES. ONE PERSON SUFFERED A FATAL HEART ATTACK DURING THE STORM. SEVERAL RV TRAILERS WERE RO |
| Jun 24, 1:30 PM MDT | TSTM WND DMG | 4 Nw Kingsley Dam, NE | *** 1 INJ *** ONE FOOT DIAMETER BRANCH DOWNED FROM HEALTHY TREE. WOODEN FENCE FLATTENED. CAMPERS ROLLED,THROWN INTO LAKE AT NEARBY CAMPSITE. LOCATION APPROXIMATE FOR INJURY. |
| Jun 24, 1:30 PM MDT | TSTM WND DMG | 4 Nw Kingsley Dam, NE | ONE FOOT DIAMETER BRANCH DOWNED FROM HEALTHY TREE. WOODEN FENCE FLATTENED. |
| Jun 24, 1:32 PM MDT | TSTM WND DMG | Kingsley Dam, NE | A CAR TRAVELING ON THE HIGHWAY 61 CROSSING KINGSLEY DAM HAD THE DRIVER SIDE WINDOW SHATTERED BY HIGH WINDS. TIME APPROXIMATED FROM THE 78 MPH WIND GUST REPORTED AT KINGSLEY DAM. |
| Jun 24, 1:32 PM MDT | TSTM WND GST 78 | Kingsley Dam, NE | |
| Jun 24, 1:45 PM MDT | TSTM WND GST 83 | 3 Nne Kingsley Dam, NE | MESONET STATION UP362, KINGSLEY DAM 3NNE |
| Jun 24, 1:45 PM MDT | TSTM WND GST 83 | Kingsley Dam 3nne, NE | MESONET STATION UP362, KINGSLEY DAM 3NNE. |
| Jun 24, 1:46 PM MDT | TSTM WND GST 70 | Keystone, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366
WUUS53 KLBF 241857
SVRLBF
NEC049-069-101-241945-
/O.NEW.KLBF.SV.W.0157.180624T1857Z-180624T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1257 PM MDT SUN JUN 24 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Keith County in southwestern Nebraska...
Southeastern Garden County in the Panhandle of Nebraska...
Northeastern Deuel County in the Panhandle of Nebraska...
* Until 145 PM MDT.
* At 1257 PM MDT, a severe thunderstorm was located 8 miles north of
Barton, or 9 miles northwest of Big Springs, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Big Springs around 105 PM MDT.
Brule around 120 PM MDT.
Lemoyne around 125 PM MDT.
Ogallala around 130 PM MDT.
Kingsley Dam around 135 PM MDT.
Keystone and Roscoe around 140 PM MDT.
Other locations impacted by this severe thunderstorm include Ash
Hollow State Historical Park, Eagle Gulch Campground, Ruthon, Belmar,
Clear Creek State Wildlife Management Area, Megeath, Otter Creek
Campground, Windlass Hill and Lake View Campground.
This includes the following highways...
Highway 61 between mile markers 83 and 108.
Highway 92 between mile markers 119 and 138.
Interstate 80 in Nebraska between mile markers 109 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4106 10227 4129 10230 4138 10161 4105 10154
TIME...MOT...LOC 1857Z 265DEG 37KT 4116 10220
HAIL...1.00IN
WIND...60MPH
$$
Taylor1 follow-up statement
793
WWUS53 KLBF 241913
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
113 PM MDT SUN JUN 24 2018
NEC049-069-241920-
/O.CAN.KLBF.SV.W.0157.000000T0000Z-180624T1945Z/
Garden NE-Deuel NE-
113 PM MDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN AND
NORTHEASTERN DEUEL COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Keith county. Therefore, the warning has been cancelled.
LAT...LON 4132 10206 4138 10161 4105 10154 4106 10206
TIME...MOT...LOC 1910Z 265DEG 37KT 4117 10201
$$
NEC101-241945-
/O.CON.KLBF.SV.W.0157.000000T0000Z-180624T1945Z/
Keith NE-
113 PM MDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR WESTERN KEITH COUNTY...
At 110 PM MDT, a severe thunderstorm was located 8 miles northeast of
Big Springs, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Brule around 120 PM MDT.
Lemoyne around 125 PM MDT.
Ogallala around 130 PM MDT.
Kingsley Dam around 135 PM MDT.
Keystone and Roscoe around 140 PM MDT.
Other locations impacted by this severe thunderstorm include Eagle
Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife
Management Area, Megeath, Otter Creek Campground and Lake View
Campground.
This includes the following highways...
Highway 61 between mile markers 83 and 108.
Highway 92 between mile markers 120 and 138.
Interstate 80 in Nebraska between mile markers 110 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake McConaughy, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4132 10206 4138 10161 4105 10154 4106 10206
TIME...MOT...LOC 1910Z 265DEG 37KT 4117 10201
HAIL...1.00IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:27 PM MDT, 30 minutes earlier.
Area forecast discussion, Jun 24, 12:27 PM MDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 127 PM CDT Sun Jun 24 2018 .SHORT TERM...(Today and tonight) Issued at 327 AM CDT Sun Jun 24 2018 A rainy end to the weekend is expected on Sunday as an upper level low pressure system develops off the Rockies and very slowly moves across Nebraska. The latest SPC guidance has lowered our severe risk into the marginal risk. Despite this, severe storms are still going to be possible on Sunday as instability increases by Sunday afternoon and plenty of low level moisture will be present. The best chance for severe weather will be southeast of a line from Oshkosh to Valentine. .LONG TERM...(Monday through Saturday) Issued at 327 AM CDT Sun Jun 24 2018 Rain and thunderstorms continue into Monday as the upper level low pivots over the central US. Severe potential not likely at this time due to previous rain limiting the instability across the region. While severe weather is not expected, heavy rain will be a concern. Total rainfall totals will total between a half inch and one inch by the end of Monday with locally higher amounts near 1.50 to 1.75 inches near the O'Neill area. Flash flooding could be possible, especially over areas that are already saturated with rain from Sunday. High temperatures will remain cool as well on Monday with most locations only seeing temperatures in the mid to upper 70s. Thunderstorms and rain showers will slowly taper off on Monday night with a period of dry weather returning to the region. High pressure builds back over north central Nebraska allowing us to dry out from the recent heavy rain. Dry weather will continue through Friday before isolated afternoon storms return on Saturday. In addition to drier weather returning for much of next week, temperatures will also rise well above average. Temperatures will rise into the upper 80s across the north and the low to mid 90s across the south from Tuesday through next Saturday. The warmest day will be Thursday where afternoon temperatures will easily rise into the 90s across the entire forecast area with the north seeing low 90s and areas south of I-80 approaching 100. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 125 PM CDT Sun Jun 24 2018 Scattered thunderstorms with small hail and gusty winds are moving out of the Nebraska Panhandle into western Nebraska early this afternoon. Have included thunderstorms at KVTN but only VCTS at KLBF. Mostly cloudy with vfr conditions and light northerly winds. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Power
Hazardous weather outlook, Jun 24, 2:53 AM MDT, 10 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 353 AM CDT Sun Jun 24 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-250900- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 353 AM CDT Sun Jun 24 2018 /253 AM MDT Sun Jun 24 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Showers and thunderstorms can be expected today and tonight across the outlook area. A few thunderstorms could become strong with marginally severe hail and strong winds possible mainly this afternoon and evening. The area of concern will be mainly east of a line from Kilgore through Oshkosh. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Showers and a few thunderstorms to continue Monday and Monday night. A chance for thunderstorms returns for Friday and Saturday. The threat for any severe storms remains uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Jun 24, 9:51 AM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 1 N OGALLALA 41.15N 101.72W
06/23/2018 E60 MPH KEITH NE PUBLIC
TIME ESTIMATED OFF RADAR
&&
THORNELocal storm report, Jun 24, 9:58 AM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 AM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM TSTM WND GST WALLACE 40.84N 101.16W
06/23/2018 E60 MPH LINCOLN NE TRAINED SPOTTER
&&
THORNESpecial weather statement, Jun 24, 12:20 PM MDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
1220 PM MDT SUN JUN 24 2018
NEZ056-241900-
Deuel-
1220 PM MDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT DEUEL COUNTY...
At 1219 PM MDT, a strong thunderstorm was located near Sunol, or 12
miles east of Sidney, moving east at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Chappell and Mount Vernon.
This includes Interstate 80 in Nebraska between mile markers 78 and
100.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4105 10261 4122 10261 4122 10224 4100 10218
4100 10238 4102 10262
TIME...MOT...LOC 1819Z 263DEG 28KT 4111 10273
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:29 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 23, 7:45 PM MDT | Special Weather Statement | LBF | Grant | 45 min |
| Jun 23, 7:47 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jun 23, 8:01 PM MDT | Special Weather Statement | LBF | Sherman | 29 min |
| Jun 23, 8:27 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Hooker, Keith, Perkins | 48 min |
| Jun 23, 8:34 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 41 min |
| Jun 23, 9:11 PM MDT | Special Weather Statement | LBF | McPherson | 49 min |
| Jun 23, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Jun 23, 9:45 PM MDT | Special Weather Statement | LBF | Custer | 45 min |
| Jun 23, 9:52 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Lincoln, Perkins | 38 min |
| Jun 23, 9:57 PM MDT | Special Weather Statement | LBF | Logan | 48 min |
| Jun 23, 10:25 PM MDT | Special Weather Statement | LBF | Hayes, Lincoln | 50 min |
| Jun 23, 10:27 PM MDT | Special Weather Statement | LBF | Blaine, Loup | 48 min |
| Jun 23, 10:29 PM MDT | Special Weather Statement | LBF | Chase | 46 min |
| Jun 23, 10:37 PM MDT | Special Weather Statement | LBF | Custer | 38 min |
| Jun 23, 10:48 PM MDT | Special Weather Statement | LBF | Frontier | 42 min |
| Jun 23, 11:03 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 24, 12:20 PM MDT | Special Weather Statement | LBF | Deuel | 40 min |
| Jun 24, 1:20 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 24, 1:38 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 52 min |
| Jun 24, 2:13 PM MDT | Special Weather Statement | LBF | Perkins | 32 min |
| Jun 24, 2:23 PM MDT | Special Weather Statement | LBF | Keya Paha | 37 min |
| Jun 24, 2:33 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 42 min |
| Jun 24, 3:39 PM MDT | Special Weather Statement | LBF | Logan | 36 min |
| Jun 24, 3:51 PM MDT | Special Weather Statement | LBF | Rock | 39 min |
| Jun 24, 3:56 PM MDT | Special Weather Statement | LBF | Logan | 49 min |
| Jun 24, 4:05 PM MDT | Special Weather Statement | LBF | Dawson | 40 min |
| Jun 24, 4:27 PM MDT | Areal Flood Advisory | LBF | Custer | 119 min |
| Jun 24, 4:32 PM MDT | Areal Flood Advisory | LBF | Custer | 2 hr |
| Jun 24, 4:43 PM MDT | Special Weather Statement | LBF | Boyd, Holt | 47 min |
| Jun 24, 4:48 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Jun 24, 4:49 PM MDT | Special Weather Statement | LBF | Custer | 41 min |
| Jun 24, 5:30 PM MDT | Special Weather Statement | LBF | Holt | 45 min |
| Jun 24, 5:32 PM MDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 24, 5:59 PM MDT | Special Weather Statement | LBF | Loup | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.